Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Bismarck, ND

June 6, 2007McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2007, 4:19 AM CDT for McIntosh County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2007, 4:19 AM CDT (09:19 UTC)
Expired
Jun 6, 2007, 5:00 AM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McIntosh County, ND

The radar

The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:30 AM CDTHAIL 0.75Ashley, NDHAIL FELL FROM 430 AM TO 455 AM CDT AND COVERED THE GROUND. MANY LEAVES ON THE GROUND DUE TO HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 060919
SVRBIS
NDC051-061000-
/O.NEW.KBIS.SV.W.0078.070606T0919Z-070606T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT WED JUN 6 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 500 AM CDT

* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF VENTURIA...OR ABOUT 77 MILES
  SOUTHWEST OF JAMESTOWN...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLEY AROUND 430 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
      4624 9944

$$

RSL
2 follow-up statements
000 
WWUS53 KBIS 060933
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED JUN 6 2007

NDC051-061000-
/O.CON.KBIS.SV.W.0078.000000T0000Z-070606T1000Z/
MCINTOSH ND-
433 AM CDT WED JUN 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN MCINTOSH COUNTY...

AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR ASHLEY...OR ABOUT 71 MILES SOUTHWEST OF
JAMESTOWN...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MCINTOSH COUNTY AROUND 450 AM CDT...

LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
      4624 9944

$$

RSL
000 
WWUS53 KBIS 060959
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 AM CDT WED JUN 6 2007

NDC051-061009-
/O.EXP.KBIS.SV.W.0078.000000T0000Z-070606T1000Z/
MCINTOSH ND-
459 AM CDT WED JUN 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY
EXPIRES AT 500 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4598 9960 4594 9944 4595 9903 4626 9903
      4624 9944

$$

RSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 6, 3:15 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT WED JUN 6 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
THE GFS AND NAM CONTINUE TO INDICATE POTENTIAL HEAVY RAIN THIS
EVENING THROUGH THURSDAY MORNING AS THE SURFACE LOW MOVES ACROSS THE
CENTRAL PLAINS ALTHOUGH THEY DIFFER ON PLACEMENT OF HEAVIEST RAIN.
STILL HEAVY RAIN LOOKS LIKELY WITH AMOUNTS OF 2 TO 3 INCHES POSSIBLE
IN SOME AREAS.  WILL LEAN TOWARD THE GFS SOLUTION AND WILL ISSUE A
FLOOD WATCH FOR WESTERN AND NORTH CENTRAL ND FROM 7 PM CDT THIS
EVENING THROUGH 1 PM CDT THURSDAY.

A LINE OF THUNDERSTORMS IS JUST NOW MOVING INTO WESTERN ND...BUT
AIRMASS BECOMES MORE STABLE WITH EASTWARD MOVEMENT.  SCATTERED TSTMS
IN SOUTH CENTRAL ND HAVE BEEN WEAKENING OVER THE PAST HOUR AND
EXPECT THE SAME TO HAPPEN TO THE TSTMS IN THE NORTHWEST.  VAD WIND
PROFILE FROM BISMARCK AND MINOT RADARS INDICATE LOW LEVEL JET OF 40
TO 50 KTS WHICH SHOULD MOVE EAST THROUGH THE MORNING...AND INTO
MINNESOTA BY AFTERNOON.  STILL SHOULD BE PLENTY OF CAPE THROUGH THE
DAY THROUGH THE EVENING FOR SEVERE WEATHER POTENTIAL. PROBLEM IS
THAT THERE WILL BE A FAIRLY STRONG CAP SO FOR TODAY WILL KEEP THE
POPS DOWN. POTENTIAL FOR HEAVY RAIN WILL INCREASE AS THE SURFACE LOW
MOVES ALONG THE SOUTH DAKOTA BORDER TONIGHT AND THURSDAY MORNING.
CONDITIONS SHOULD IMPROVE AFTER THAT AS THE SURFACE LOW EXITS THE
REGION. IN ADDITION TO THE RAIN...STRONG WINDS LIKELY ON THE BACK
SIDE OF THE LOW THURSDAY.  WINDS MAY REACH HEADLINE CRITERIA BUT
WILL NOT MENTION AT THIS TIME. GFS SHOWS FAIRLY SIGNIFICANT
SUBSIDENCE DEVELOPING AT MID LEVELS THURSDAY AFTERNOON...SO EXPECT
CHANCE OF PRECIP TO DIMINISH FROM THE NORTHWEST. WILL NOT MENTION
PRECIP FRIDAY OR FRIDAY NIGHT...FLOW ALOFT SHOULD BE NORTHWEST OR
NEARLY WEST WITH WEAK SHORT WAVES MOVING THROUGH BUT DOESNT LOOK
LIKE ENOUGH ENERGY ASSOCIATED WITH THEM TO CAUSE PRECIP.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
A SHORT WAVE ON SATURDAY...AND THEN THE APPROACH OF AN UPPER LONG
WAVE TROUGH WILL BRING THE THREAT OF THUNDERSTORMS SEVERAL TIMES
DURING THE EXTENDED FORECAST.

&&

.AVIATION...
VERY ACTIVE DAY FOR STRONG THUNDERSTORMS ON TAP FOR NORTH DAKOTA.
PEAK ACTIVITY WILL BE FROM 08Z-12Z AND THEN AGAIN FROM 20Z-04Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
NDZ001>005-009>013-017>023-031>033-040-041-043-044.

&&

TSW/RL
Hazardous weather outlook, Jun 5, 2:43 PM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT TUE JUN 5 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
243 PM CDT TUE JUN 5 2007 /143 PM MDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS MOVING WEST TO EAST
THIS EVENING THROUGH THE OVERNIGHT HOURS OVER MUCH OF WEST AND
CENTRAL NORTH DAKOTA. AT THIS TIME THE BEST CHANCES LOOK TO BE
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. A FEW STRONG
STORMS ARE POSSIBLE OVER FAR SOUTHWEST NORTH DAKOTA WITH HAIL AND
HIGH WINDS THE PRIMARY THREATS. THUNDERSTORMS SHOULD DIMINISH IN
INTENSITY AS THEY MOVE EAST INTO A MORE STABLE AIRMASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY
AND WEDNESDAY NIGHT BRINGING A VERY GOOD CHANCE OF THUNDERSTORMS
TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE LATE
AFTERNOON AND OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS WILL
LIKELY BE SEVERE WITH MODERATE TO HEAVY RAIN...LARGE DAMAGING
HAIL...AND DAMAGING WINDS THE PRIMARY THREAT. IN
ADDITION...ISOLATED TORNADOES ARE POSSIBLE GIVEN THE AMOUNT OF
INSTABILITY PRESENT AND THE MAGNITUDE OF THE WIND SHEAR.

ON THURSDAY SHOWERS ARE LIKELY IN THE WEST AND NORTH
CENTRAL...WITH A CHANCE OF THUNDERSTORMS IN THE SOUTH CENTRAL AND
EAST. THERE IS A CHANCE OF URBAN AND SMALL STREAM FLOODING WITH
THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT OVER MOST OF WEST AND CENTRAL NORTH DAKOTA.
SPOTTERS ARE URGED TO CALL THE BISMARCK NATIONAL WEATHER
SERVICE...OR LOCAL LAW ENFORCEMENT...WITH ANY SEVERE WEATHER
REPORTS.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:54 AM CDTSevere Thunderstorm WarningBISWilliams66 min
Jun 6, 4:41 AM CDTFlood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Divide and 16 more30 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.